Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 82, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 1, 2001, 7:57 PM CDT for Boone County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 1, 2001, 7:57 PM CDT (00:57 UTC)
- Expired
- Jun 1, 2001, 8:30 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Boone County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 020057 SVRSTL MOC019-020130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 757 PM CDT FRI JUN 1 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BOONE COUNTY IN CENTRAL MISSOURI * UNTIL 830 PM CDT * AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF STURGEON...MOVING EAST SOUTHEAST AT 20 MPH. * LOCATIONS IN THE PATH... HALLSVILLE CENTRALIA MURRY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3929 9240 3911 9247 3895 9217 3923 9206 TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 1, 3:00 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 PM CDT FRI JUN 1 2001 CDFNT WL CRS MO TNGT. AT 18Z CDFNT WAS LOCATED ACRS SE NEB AND WSTRN IA. NOT MUCH CHC NEED WITH THIS PKG FOR THE PCPN POPS TNGT AND TEMPS. MESOETA BRING PCP IN MO AFTR 00Z...WHILE RUC PUSH IN EXTREME NE MO AND W CNTRL IN LATE AFTN. LATEST NATIONAL RADAR DATA SHOWED PCPN ALONG CDFNT IN SW IA AND SE NEB...MOVNG INTO NW ON BY LATE AFTN. ALSO MOST OF CWA ARE IN A SLGT RISK FOR SVR TNGT... ETS LIS FCST SHWD -7 IN NE MO WITH A WIDE BAND OF -6 OVER MOST OF NRN MO AT 00Z...BY 06Z AREA OF 0 COVERD MOST OF CNTRL MO. A CHG FOR SUN FCST...THE ETA AND AVN PROG BOTH AGR IN PUSHNG PCP IN WRN MO ON SUN MORNG AND BY MID-DAY IN CNTRL MO. INTRODUCE A A CHC IN COU...FAM AND STL SUN AFTN...KP OUT FROM UIN AND EXTRME PTN OF CWA AND WENT IN THE LIKELY CATEGORY FOR SUN NGT. ANOTHER CDFNT WL CRS MO MON AND ERLY TUE. DRY AND COOL WX FOR WED THRU FRI. A TOR WTCH 348 WL BE ISSUED FOR MOST OF NRN MO INCLUDING ETRME NE OF CWA TIL 02Z. .STL...NONE.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:21 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 39 min |
| Jun 1, 8:24 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.